Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Surfaces with orthogonal families of circles


Author: Thomas Ivey
Journal: Proc. Amer. Math. Soc. 123 (1995), 865-872
MSC: Primary 53A05; Secondary 58A15
MathSciNet review: 1246529
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The lines of curvature on a cyclide of Dupin are circular arcs. A surface which carries two orthogonal families of circular arcs must arise as an integral surface of an overdetermined exterior differential system. We show that the only solutions of this system are the cyclides of Dupin.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53A05, 58A15

Retrieve articles in all journals with MSC: 53A05, 58A15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1995-1246529-6
PII: S 0002-9939(1995)1246529-6
Keywords: Dupin cyclides, exterior differential systems
Article copyright: © Copyright 1995 American Mathematical Society